POST A REPLY
 
Thread Tools
Dec 7, 2010, 11:25pm   #1
luckycharm06's Avatar
Thread Starter
Old School Member
After 2 years of marriage DH and I will start TTC in 2011. I have been on BC pills for many years and am afraid of the side effects that will come along with stopping. My biggest concern is facial acne, as I did have horrible acne prior to getting on the pill. I was on a 6 month course of Accutane in 2003, but am still very very afraid that it's my BC that's keeping it at bay.

If you could share your experience, I'd very much appreciate it. I will be seeing my OBGYN in a few weeks, but I'd love to hear first hand stories. TIA!
Dec 8, 2010, 12:52pm   #2
k
Member
I came off BC in December 2009 and the only side effects I got was acne (just small zits on my chin) and I lost some weight. The acne lasted a couple months but it was annoying.
Dec 10, 2010, 7:20am   #3
Tasi's Avatar
Member
I too was on BC for many years. I never had any acne issues after I stopped taking BC. The biggest side effect for me is that it's seems to be taking my DH and I a lot longer to conceive then we had initially thought. However, everyone's body reacts differently. Best wishes to you!
Jan 9, 2011, 1:36pm   #4
Jaime's Avatar
Member
Make sure you stop the pill as you start your period. I stopped mine in the middle of the cycle and ended up with a light period twice, 2 weeks apart. The other side effect was thrush due to the sudden change and then my first real period was INCREDIBLY heavy and horrible. Luckily I only had to experience one of those before we fell so I dont have to go through that again. I was hoping to stop the pill permanently but I am going back on after this when I can because it is much easier.
Jan 9, 2011, 8:39pm   #5
mjlover1977's Avatar
happy
i was on the pill for YEARS (like since i was 15) and i always thought i had great skin ... like my skin was my 'thing' ... until i came off the pill (before my wedding day ... super annoying) ... i broke out and it was bad ... months of not being able to have clear skin. Im im totally honest (and this is pimples, not acne) it took a whole 12 months before it really cleared ... and then i fell pregnant which resulted in my first trimester being super oily and gross with break outs ... now im in the 2nd trimester and my skin is clear again ...

I can highly recommend Benzac cream ... it really really helped (more so than any AHA/BHA product i had tried) ...
Jan 10, 2011, 10:34am   #6
divadivine682's Avatar
~lots of love~
I was on the pill for years, got off, got pregnant with my 2nd child, got back on the pill for a year and a half, got off three months ago and here are my side effects: Pimples like I was a damn teenager again!! My face, back, chest, etc. Instead of a 4 day, light period like on the pill, I bled for like 8 days and a VERY heavy flow. Off the pill, I had very severe ovulation cramps, never had that on the pill.....um...i think thats it. Oh yeah, I'm back on the pill! Couldn't stand the symptoms of being off it (got off of it for no medical reason, just personal decision). I've been on it for a month and just started placebos yesterday. My pimples cleared up this month being back on it, didn't get ovulation cramps (thank god, it was SO BAD), and hopefully my flow will be back to my 4 day-light-normal...to be announced. LOL
Jan 22, 2011, 5:38pm   #7
luckycharm06's Avatar
Thread Starter
Old School Member
Thanks for the feedback ladies. Not looking forward to the skin problems, but definitely looking forward to the baby part!
Mar 6, 2011, 2:55pm   #8
lara0112's Avatar
Member
i just came off BCP because we are thinking to get pregnant again some time in october/november. I suffer from serious hormonal swings which cause me to lose my hair as well. so I am not looking forward to this but I will get back on the pill eventually
Apr 20, 2011, 12:54am   #9
MIAMI2LA's Avatar
Member
Hello Ladies!

I stopped taking my BCP a little less than 2 months ago and was so lucky- no side effects at all. My period came exactly when it did when I was on BCP. I actually saw a HUGE improvement in my moods, emotions, etc. I didn't realize all of the side effects I was having while I was on the pill. I finally feel completely back to normal (I was on the pill for 3 years). I'm really happy.

My hubby and I are currently TTC, so wish us luck!
Apr 20, 2011, 9:54am   #10
AshJs3's Avatar
Member
Originally Posted by MIAMI2LA
Hello Ladies!

I stopped taking my BCP a little less than 2 months ago and was so lucky- no side effects at all. My period came exactly when it did when I was on BCP. I actually saw a HUGE improvement in my moods, emotions, etc. I didn't realize all of the side effects I was having while I was on the pill. I finally feel completely back to normal (I was on the pill for 3 years). I'm really happy.

My hubby and I are currently TTC, so wish us luck!
I have been wondering if this might happen to me. I have been on Yaz just over 2 years. About 8 months ago I realized I just didn't feel "right". I mentioned it to my gyno in March but she didn't seem very concerned about it. I'm still on for now but we are thinking of starting to try soon!
Apr 20, 2011, 1:20pm   #11
MIAMI2LA's Avatar
Member
ASH-

YES! If your intuition is telling you something is *off*, it probably is! You know your body better than anyone! I KNEW I wasn't myself and kept blaming it on stress, work, etc. and it really was side effects from my BCP. But, they were so gradual that they really snuck up on me and I didn't know how serious they were until I stopped almost 2 months ago. Within a few days I was completely back to normal. My husband even noticed right away. He was happy- no more tears, being overly sensitive or anxiety. ALL GONE. Exactly how I used to be but didn;t know what happened to me! VOILA! LOL


Originally Posted by AshJs3
I have been wondering if this might happen to me. I have been on Yaz just over 2 years. About 8 months ago I realized I just didn't feel "right". I mentioned it to my gyno in March but she didn't seem very concerned about it. I'm still on for now but we are thinking of starting to try soon!
Mar 3, 2012, 9:55pm   #12
P
Member
I just got out of loestrin 24 fe and now starting to get loestrin 24 side effects. Can anyone tells me why I'm not getting the birth control side effects after I got off?
Mar 4, 2012, 12:37pm   #13
absolutpink's Avatar
Member
I got PMS symptoms (moody, etc) and ovulation cramps. I was worried about acne too because I was on tri-cyclen from 15 to 23 and Yasmin from 23-27 but it *touch wood* has not been too bad.
Mar 4, 2012, 12:59pm   #14
rynamyn's Avatar
Member
For those of you who have gone off & had acne problems, have they eventually cleared up? I went off the pill in November & have had awful acne since then Other than that I feel pretty good off the pill. I feel much better emotionally & have lost a bit of weight too.
Mar 30, 2012, 1:20pm   #15
Younna's Avatar
Member
I tried twice to get off the pill.
The first time I had bad acne and lost 50% of my hair, after 6 months I just couldn't take it anymore and started taking it again.
The second time in 2009 I tried for 1,5 years without pill, this less hair loss but really really bad acne that just wouldnt clear up, it even got worse over time. I never had acne as a teenager and I just felt horrible with huge zits everywhere in my face! And all the scars I was getting from them. I got so depressed and was crying all the time that after 1,5 years I decided its not worth to go through this nightmare and started to take the pill again. Btw I also didn't get my period for the full 1,5 years and earlier 6 months when I tried to get off the pill. :-( My gyn says I have "lazy ovaries"...
POST A REPLY
  HOME Body - Mind - Wellness Pregnancy & Parenting Trying To Conceive (TTC)  
TOP

Thread Tools